Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 30, 2021Huron County, Sandusky County, Seneca County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 30, 2021, 2:29 PM EDT for Huron County, Sandusky County, Seneca County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2021, 2:29 PM EDT (18:29 UTC)
Expired
Jun 30, 2021, 3:30 PM EDT
In force
61 min
Issued by
NWS Cleveland, OH

Counties Huron County, OH, Sandusky County, OH, Seneca County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:07 PM EDTTSTM WND DMGGreenwich, OHHURON COUNTY SHERIFF REPORTS A TREE DOWN ON TOWNSEND STREET IN GREENWICH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

984 
WWUS81 KCLE 301829
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
229 PM EDT Wed Jun 30 2021

OHZ008-009-018-019-027>029-301930-
Crawford-Seneca-Huron-Wyandot-Erie-Richland-Sandusky-
229 PM EDT Wed Jun 30 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
HURON...ERIE...SENECA...NORTHEASTERN WYANDOT...SANDUSKY AND NORTHERN
CRAWFORD COUNTIES...

At 229 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gibsonburg to 6 miles east of
Vanlue. Movement was east at 35 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Tiffin, Norwalk, Fremont, Shelby, Bellevue, Clyde, Willard,
Gibsonburg, New London, Plymouth, Green Springs, Northern Milan,
Milan, Wakeman, New Washington, Bloomville, Sycamore, New Riegel,
Chatfield and Ballville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4141 8335 4135 8235 4107 8233 4106 8244
      4099 8244 4099 8242 4095 8241 4087 8242
      4093 8338
TIME...MOT...LOC 1829Z 281DEG 31KT 4133 8333 4096 8336 

$$

Greenawalt

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:58 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 30, 1:58 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
158 PM EDT Wed Jun 30 2021

.SYNOPSIS...
A weak trough will slowly move southeast across the region today
and a cold front will traverse across the area Thursday. A trough
will linger over the Great Lakes region through Friday, but high
pressure will build in from the northwest Friday night through the
weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Update...
The near-term forecast remains valid. Scattered to widespread
showers and thunderstorms should persist across our region
through at least this early evening as they encounter weak to
strong instability and moderate effective bulk shear amidst a
low-level return flow of warm and very humid air from the Gulf
of Mexico. Westerly 0-3 km AGL bulk shear vectors should allow
convection to propagate generally eastward. Steep low-level
lapse rates stemming from daytime heating and relatively drier
air in the mid-levels should contribute to appreciable DCAPE
through this early evening, especially across interior northeast
OH, east of I-71, and northwest PA. This is the preferred area
for some storms to become severe and produce damaging gusts via
downbursts. Melting levels are likely too high for severe hail.
Unusually-high PWATs will likely allow any shower or storm to
produce torrential rainfall. Flash flooding is possible where
repeated rounds of rain occur. Over the next several hours,
northwest OH is the greatest area of concern for flash flooding.
Here, a congealing band of showers and storms is oriented
generally west-to-east and the band's individual cells are also
moving generally eastward, increasing rainfall duration early
this afternoon.

Previous Discussion... A line of showers and thunderstorms has
developed along a boundary from Findlay to to Erie and isolated
showers with embedded lightning are present across the
southeastern portion of the CWA. Expect this activity to
gradually wane or move east over the next couple of hours and
don't expect any severe weather. Fortunately this activity
doesn't seem to be producing very heavy rain, but the southwest
to northeast storm motion may provide some hydro concerns if the
activity takes longer than expected to dwindle.

Since hi-res guidance didn't handle this overnight convection
well, the main challenge heading into the daytime hours will be
how much we destabilize, especially if there is lingering cloud
cover. It's possible that this early- morning convection at
least partially hinders the next round of activity this
afternoon, but any residual boundaries may also provide a focus
for convective initiation late this morning and this afternoon.
Have likely pops as of now, but categorical pops may be needed
in future updates as confidence increases. Don't expect there to
be too much trouble with destabilization as a surface trough
slides southeast across the CWA this afternoon. MLCAPE values of
1500 to 2000 J/kg are expected generally along and east of the
I-71 corridor this afternoon and a trough moving southeast
across the area will provide more upper-level support with deep
shear increasing to 30 to 35 knots. This will provide a primer
for convection that is a bit more organized than previous days
and SPC's day 1 marginal risk in this area seems reasonable
based on current guidance. The primary threat will be isolated
damaging wind gusts, but PWATs near 2.0 inches and potential for
training cells will produce a flooding within any storms that
develop in the forecast area.

Several rounds of showers and thunderstorms are likely through
tonight, but the best chances of convection will lie to the
south of the lakeshore. Additional showers and thunderstorms are
likely in the southwestern portion of the area through Thursday
afternoon before tapering off as a cold front begins to approach
from the northwest.

Although it will remain muggy with dew points in the 60s and 70s
over the next couple of days, temps will be much cooler with
highs in the lower 80s today and the mid to upper 70s Thursday.
Tonight's lows will fall into the upper 60s to around 70
degrees.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
The suite of model guidance has come in much better agreement on
solutions for the end of the week through the weekend. Our
confidence in the forecast has increased through the holiday
weekend. We will see a rather decent upper level trough for this
time of year dig southward out of southern Ontario into the eastern
Great Lakes region Thursday night into early Friday. This upper
level support will finally give a frontal boundary in the region a
push southward. We will see scattered shower chances decrease during
the evening and overnight as drier air moves in thanks to high
pressure building in from the Upper Midwest region.

The weather pattern including the upper level trough will be
progressive and move fairly quickly through the region into the
Northeast CONUS by Friday night. We will continue a chance for
scattered and mainly diurnal showers Friday into Friday evening. The
best chance will be over the eastern CWA. High pressure will build
in on Saturday and for much of the weekend with clearing skies and
nice weather. High temperatures will be coolest on Friday with the
added instability cloud cover and scattered showers, in the lower to
middle 70s. Saturday will be very nice with low humidity and highs
in the upper 70s to lower 80s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will be mainly in control of our weather pattern
located near the Midwest and Lower Ohio Valley on Sunday. We may see
a weak disturbance move across the eastern Great Lakes with a few
clouds and isolated showers on Sunday afternoon. Temperatures will
be on the climb upward Sunday afternoon in the middle to upper 80s.
High pressure will continue to remain hold over the region Monday as
well with afternoon temperatures approaching the upper 80s to lower
90s. A weak front may try to sneak in here by late Tuesday to bring
some scattered showers and storms. Otherwise, the holiday weekend
into early next week is look pretty good overall.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Weak surface ridging affects our region ahead of a cold front
approaching from the north. This surface front should begin
crossing Lake Erie around 06Z/Thurs and near a KMIE to KPIT line
by 18Z/Thurs. Behind the front, another surface ridge builds
from the northwest and north. Regional surface winds trend 5 to
10 knots through the TAF period and should shift from
predominantly southwesterly to northwesterly with the frontal
passage. Any widespread ceilings through the TAF period should
vary in the VFR to MVFR range.

Along and ahead of the front, showers and thunderstorms are
likely. Numerous showers and storms through this early evening
should become isolated thereafter, including along the front
itself. Torrential rainfall and brief MVFR to IFR
ceilings/visibility are possible with any shower or storm. Brief
and erratic surface gusts up to 30 to 50 knots are possible
with storms through this early evening. Behind the front, odds
favor fair weather through early Thursday afternoon as another
surface ridge builds from the northwest and north.

Outlook...Periods of non-VFR possible with multiple rounds of
showers and/or thunderstorms Thursday afternoon through Saturday
afternoon.

&&

.MARINE...
Light southwester winds around 10 knots will continue for today. A
cold front will move southward across the lake by Thursday morning.
Northerly winds around 10 knots will come behind the frontal passage
on Thursday. By Thursday night, the northerly winds will increase to
10 to 20 knots and remain elevated on Friday. The winds will shift
from the northwest Friday night into Saturday 10 to 15 knots. We
will have to monitor for any marine-related headlines during this
period if trends increase late Thursday night into Saturday with the
onshore flow. A light west wind around 5 to 10 knots will be
expected on Sunday into Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...Jaszka/Maines
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Jaszka
MARINE...Griffin
Hazardous weather outlook, Jun 30, 12:49 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1249 PM EDT Wed Jun 30 2021

LEZ061-142>149-162>169-011700-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1249 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>012-017>021-027>031-036>038-047-011700-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca-
Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-
Morrow-Holmes-Knox-
1249 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are likely today and isolated damaging wind
gusts will be possible this afternoon and evening, with the best
chance along and east of the I-71 corridor. Heavy rain is possible
within any thunderstorms that develop across the area today and
localized flooding is possible, especially along and south of U.S.
Route 30.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-022-023-032-033-089-PAZ001>003-011700-
Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
1249 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 30, 11:22 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 AM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND DMG     4 ENE KIRTLAND HILLS    41.66N 81.25W
06/29/2021                   LAKE               OH   PUBLIC

            TREE UPROOTED IN CONCORD TOWNSHIP,
            PAINESVILLE, OH.

&&

FZ
Local storm report, Jun 30, 11:27 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1127 AM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     6 S PERRY               41.69N 81.15W
06/29/2021                   LAKE               OH   PUBLIC

            TREE UPROOTED ALONG LEROY CENTER RD IN LEROY
            TOWNSHIP, PAINESVILLE, OH.

&&

FZ
Local storm report, Jun 30, 11:36 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1136 AM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     5 NNE NEVADA            40.89N 83.09W
06/29/2021                   CRAWFORD           OH   LAW ENFORCEMENT

            TREE UPROOTED ALONG MARION MELMORE RD NEAR
            LEMERT.

&&

FZ
Special weather statement, Jun 30, 1:50 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
150 PM EDT Wed Jun 30 2021

OHZ006-008-017-018-301830-
Seneca-Wood-Hancock-Sandusky-
150 PM EDT Wed Jun 30 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA...
WESTERN SANDUSKY...WOOD AND NORTHERN HANCOCK COUNTIES...

At 150 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bowling Green to McComb. Movement
was east at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Bowling Green, Fostoria, North Baltimore, Gibsonburg, Woodville,
McComb, Weston, Arcadia, Van Buren, Pemberville, Luckey, Bradner,
Grand Rapids, Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry
City and Tontogany.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4141 8387 4143 8383 4148 8334 4146 8334
      4145 8325 4111 8333 4110 8388
TIME...MOT...LOC 1750Z 264DEG 25KT 4138 8372 4110 8376

Greenawalt
Special weather statement, Jun 30, 2:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
229 PM EDT Wed Jun 30 2021

OHZ008-009-018-019-027>029-301930-
Crawford-Seneca-Huron-Wyandot-Erie-Richland-Sandusky-
229 PM EDT Wed Jun 30 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
HURON...ERIE...SENECA...NORTHEASTERN WYANDOT...SANDUSKY AND NORTHERN
CRAWFORD COUNTIES...

At 229 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gibsonburg to 6 miles east of
Vanlue. Movement was east at 35 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Tiffin, Norwalk, Fremont, Shelby, Bellevue, Clyde, Willard,
Gibsonburg, New London, Plymouth, Green Springs, Northern Milan,
Milan, Wakeman, New Washington, Bloomville, Sycamore, New Riegel,
Chatfield and Ballville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4141 8335 4135 8235 4107 8233 4106 8244
      4099 8244 4099 8242 4095 8241 4087 8242
      4093 8338
TIME...MOT...LOC 1829Z 281DEG 31KT 4133 8333 4096 8336

Greenawalt

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:29 PM EDTSpecial Weather StatementCLEHolmes31 min
Jun 30, 1:50 PM EDTSpecial Weather StatementCLEWood40 min
Jun 30, 2:55 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca50 min
Jun 30, 3:14 PM EDTAreal Flood AdvisoryCLECrawford, Huron, Seneca5 hr
Jun 30, 3:24 PM EDTSpecial Weather StatementCLEAshland36 min
Jun 30, 3:40 PM EDTSpecial Weather StatementCLELorain35 min
Jun 30, 4:23 PM EDTSpecial Weather StatementCLEMahoning52 min
Jun 30, 4:34 PM EDTSpecial Weather StatementCLEStark56 min
Jun 30, 4:43 PM EDTAreal Flood AdvisoryCLEMahoning, Portage, Trumbull3 hr
Jun 30, 4:49 PM EDTSpecial Weather StatementCLEMahoning41 min
Jun 30, 4:51 PM EDTAreal Flood AdvisoryCLEStark, Summit3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.